Muscle cramps in legs

For everything and anything else not covered in the other WED/RLS sections.
skn0412
Posts: 51
Joined: Thu Sep 18, 2008 10:27 pm
Location: Seneca, South Carolina

Postby skn0412 » Tue Dec 09, 2008 11:51 pm

Just my two cents --- I had debilitating toe and foot cramps as well as "crampy twinges" in my calfs - like someone was pinching the inside of my leg. My neurologist seemed unsure whether these toe / foot cramps were related to my RLS and we decided we would see what happened with the medication then try and figure out if there was something else going on with the cramping - since my new meds, no cramps -- gone ! Mirapex and Requip did not work for me -- I am right now taking .5 Klonopin in the evening. Getting ready to do some searching on the forum for feedback on anyone taking Klonopin.

User avatar
ctravel12
Posts: 2125
Joined: Mon Jul 03, 2006 2:02 am
Location: Lake Havasu City, Arizona
Contact:

Postby ctravel12 » Wed Dec 10, 2008 1:16 am

skn0412 wrote:Just my two cents --- I had debilitating toe and foot cramps as well as "crampy twinges" in my calfs - like someone was pinching the inside of my leg. My neurologist seemed unsure whether these toe / foot cramps were related to my RLS and we decided we would see what happened with the medication then try and figure out if there was something else going on with the cramping - since my new meds, no cramps -- gone ! Mirapex and Requip did not work for me -- I am right now taking .5 Klonopin in the evening. Getting ready to do some searching on the forum for feedback on anyone taking Klonopin.


Hi Skn012 I used to take requip and did not work for me and know I am taking mirapex which I am trying to get off of it. At times it works and then at times it does not. I feel it is a "catch 22".

I take clonazapam (generic for klonipin) and have been on it for over 2 yrs. I started out with .5mg and then went to 1mg and now my dr has me on .75mg. One thing I do want to tell you is please, please do not go off of it "cold turkey" as I did once and I paid dearly for it. I did not sleep more than a half an hour a night for seven (7) nights and my legs went into extreme overdrive.

It is a non-narcotic; however it is habit forming. This med you have to decrease very slowly. Whether I will get off of it I do not know as I am trying to get off of mirapex completely. I am seeing my neurologist next Monday and we will discuss this.

I hope that this has been of some help to you.
Charlene
Taking one day at a time

FidgetBoy
Posts: 317
Joined: Thu Mar 16, 2006 8:07 pm
Location: Minnesota

Postby FidgetBoy » Wed Dec 10, 2008 6:44 pm

Nadia-- Tramadol doesn't come IV (at least not here in the US)--- are you sure you didn't get a shot of something called "Toradol"? That's a completely different medication--- it's basically a strong intravenous ibuprofen that doctors like to give for bad headaches.
Josh

User avatar
Neco
Posts: 2294
Joined: Tue Oct 04, 2005 10:18 am
Location: Somewhere in the midwest
Contact:

Postby Neco » Thu Dec 11, 2008 2:03 pm

Reading the wiki it says it does come in IV form, but doesn't list which countries allow it. In Australia the trade name seems to be Zydol.

I did some googling on Zydol and it does seem to come in intravenous / intramuscular solution as well

Also of interest, Kentucky has chosen to classify it C-IV, I am guessing that makes them the only state where its a controlled substance.


Return to “General Topics: RLS/WED”

Who is online

Users browsing this forum: No registered users and 1 guest